Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 2, 2012, 2:16 PM MDT for Union County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 2:16 PM MDT (20:16 UTC)
- Expired
- Jun 2, 2012, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106
WWUS85 KABQ 022016
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT JUN 2 2012
NMZ527-530-022045-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
216 PM MDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME
EASTERN COLFAX COUNTIES THROUGH 245 PM MDT...
AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FOLSOM...OR ABOUT 10 MILES
NORTH OF DES MOINES...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM AND STATE ROAD 456
NORTH AND EAST OF FOLSOM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10350 3685 10347 3674 10366 3674 10386
3675 10403 3699 10392
TIME...MOT...LOC 2015Z 256DEG 13KT 3691 10377
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 2, 11:45 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 2, 11:45 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MDT SAT JUN 2 2012 .AVIATION... 18Z TAF CYCLE VFR CONDITIONS PREVAIL AT ALL AIRPORTS WEST OF THE CENTRAL MT CHAIN NEXT 24 HOURS WITH NO SIGNIFICANT AVIATION HAZARDS EXPECTED. TO THE EAST VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL BE OCCASIONAL ISOLD TO SCT CONVECTION DEVELOPING THROUGH THE AFTERNOON E OF THE CENTRAL MT CHAIN...CREATING BRIEF OCCURRENCES OF LOCALIZED MVFR TO IFR VSBYS OR CIGS. WIND GUSTS OF 35 AND 50 KTS...HAIL TO ONE HALF INCH AND LIGHTNING STRIKES POSSIBLE WITH MOST STORMS. BEST CHANCES FOR STRONG TO LOCALLY SEVERE TSRA TO BE E OF A LINE FROM KRTN TO KTCC BETWEEN 20Z AND 05Z. ONE INCH HAIL AND WIND GUSTS TO 60 MPH POSSIBLE IN THE STRONGEST STORMS. CHJ && .PREV DISCUSSION...347 AM MDT SAT JUN 2 2012... THE LARGE CONVECTIVE COMPLEX THAT ROLLED SE ACROSS THE NE AND EAST CENTRAL PLAINS INTO TX HAS FINALLY DIMINISHED FOR THE MOST PART EARLY THIS MORNING. LOW LEVEL WINDS ARE GENERALLY EASTERLY OVER THE PLAINS AND HAS ALLOWED MOISTURE TRANSPORT AS FAR WEST AS THE RIO GRANDE VALLEY. FARTHER WEST DEWPOINTS REMAIN IN THE TEENS. A WEAK RIPPLE IN THE UPPER LEVEL FLOW AS EVIDENCED ON THE LATEST WATER VAPOR IMAGERY WILL SLIDE OVER NORTHERN NM THIS AFTERNOON. THE 00Z NAM IS MOST BULLISH WITH MOIST INSTABILITY OVER THE NE CORNER WHERE SPC HAS ALSO PLACED A SLIGHT RISK FOR SVR STORMS. 00Z MODELS ALSO TRENDED LOW AND MID LEVEL DRY SLOT TO INVADE FARTHER EAST INTO CENTRAL NM THUS FORCING MAY EVEN BE A LITTLE STRONGER THAN EXPECTED. THE OTHER STORY WILL BE WIDESPREAD NEAR TO RECORD HEAT ACROSS CENTRAL AND WESTERN NM. 700MB TEMPS ON THE 00Z KABQ RAOB WERE +17C. DEEPER MIXING ACROSS THE WEST AND NEUTRAL ADVECTION TODAY WILL ALLOW TEMPS TO TREND ANOTHER DEGREE OR TWO WARMER THAN FRIDAY. SUNDAY WILL FEATURE A 587DM H5 RIDGE BUILDING INTO THE STATE BEHIND THE DEPARTING UPPER WAVE FROM TODAY. MOISTURE RECYCLING WILL TAKE OVER ACROSS THE NORTHERN HIGHER TERRAIN WHILE STEERING FLOW PUSHES STORMS INTO THE NE PLAINS LATE IN THE DAY. TEMPS WILL CONTINUE 5 TO 15F ABV NORMAL. THE RIDGE WILL BUILD TO 589DM EARLY MONDAY AIDING A 1014MB SURFACE HIGH OVER THE FRONT RANGE. THE HIGH WILL HELP FORCE A BACK DOOR FRONT INTO THE NE PLAINS. MODELS CONTINUE TO BE MORE AGGRESSIVE WITH ABUNDANT LOW AND MID LEVEL MOISTURE AND INSTABILITY OVER THE REGION FOR A POTENTIALLY SIGNIFICANT PRECIP MAKER OVER THE EASTERN PLAINS LATE MONDAY INTO MONDAY NIGHT. RAISED POPS EVEN FURTHER FOR THIS PERIOD. LOW LEVEL MOISTURE IS THEN PROGGED TO PUSH AS FAR WEST AS THE CONT DVD INTO EARLY TUESDAY. AT THIS POINT MODEL CONSENSUS DROPS OFF AS AN UPPER WAVE SLIDES ACROSS THE GREAT BASIN AND THE UPPER HIGH ATTEMPTS TO REMAIN FIRMLY ENTRENCHED ACROSS OUR AREA. LEFT EXTENDED POPS TO MOS GUIDANCE AT THIS TIME. GUYER .FIRE WEATHER... NEAR SFC WINDS WILL BE A LITTLE STRONGER IN A GOOD PORTION OF WEST NM TODAY...ESPECIALLY THIS AFTN...AND WITH VERY LOW DEWPOINTS CONTINUING THERE MAY BE SOME LOCALIZED 1 TO 2 HOUR LONG INSTANCES OF CRITICAL FIRE WEATHER CONDITIONS AS WINDS GET JUST HIGH ENOUGH TO CLOSELY APPROACH OR JUST BARELY REACH CRITICAL LEVELS. MIN RH LEVELS WILL BE IN THE CRITICAL RANGE FAR LONGER HOWEVER. ELSEWHERE THE WIND AND RH COMBO SHOULD NOT REACH CRITICAL LEVELS. AGAIN TODAY THERE WILL BE A BIG DIFFERENCE IN CONDITIONS IN THE WEST VERSUS THE EAST. A FEW STRONG TO PERHAPS EVEN SEVERE THUNDERSTORMS ARE PRETTY LIKELY TO DEVELOP ACROSS THE EASTERN PLAINS AND A FEW MAY START LIFE ALL THE WAY WEST TO THE E SLOPES OF THE SANGRE DE CRISTOS...SANDIAS AND MANZANOS. NE AND FAR E CENTRAL SECTIONS MOST FAVORED...BUT THESE WILL BE MORE WET THAN DRY STORMS. AS FAR AS CONVECTION OUT WEST...IT STILL LOOKS PRETTY MARGINAL FOR ANY SIGNIFICANT CONVECTION AS MOISTURE JUST TOO MARGINAL. IN FACT RH NIGHTTIME RECOVERIES WILL BE POOR TO ONLY VERY LOCALLY FAIR IN THE WEST AND CENTRAL AND GOOD TO EXCELLENT IN MOST OF THE EAST TONIGHT AND GENERALLY SIMILAR SUN NIGHT...BUT BY MON ANOTHER RELATIVELY MOIST SURGE SHOULD INTRUDE INTO EASTERN AND MORE LIKELY THAN NOT CENTRAL AREAS PROVIDING BETTER RECOVERIES...ESPECIALLY CENTRAL SECTIONS. THIS WILL ALSO INCREASE STORM CHANCES THOSE AREAS AS WELL. WIDESPREAD HIGH HAINES VALUES OF 6 ARE LIKELY FOR WESTERN AND CENTRAL AREAS THIS WEEKEND....BUT THIS WILL BE DRAWN DOWN BEHIND NEXT INBOUND FRONT AND MOIST SURGE MON AND TO SOME DEGREE TUE. ISOLATED TO SCATTERED SUPER HAINES MAINLY ALONG AND WEST OF THE RIO GRANDE VALLEY SAT AND AGAIN SUN AND MON AFTERNOON ARE EXPECTED. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jun 2, 5:53 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT SAT JUN 2 2012 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE EASTERN PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, Jun 2, 1:50 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT SAT JUN 2 2012
NMZ527-530-022015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
150 PM MDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 215
PM MDT...
AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRANSON...OR ABOUT 12 MILES
NORTH OF DES MOINES...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
UNION COUNTY ALONG STATE ROADS 456.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3680 10344 3686 10393 3701 10391 3701 10375
3700 10342
TIME...MOT...LOC 1949Z 275DEG 23KT 3694 10380Special weather statement, Jun 2, 1:56 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT SAT JUN 2 2012
NMZ515-527-528-022030-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
156 PM MDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
230 PM MDT...
AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF UTE PARK...OR ABOUT 27
MILES WEST OF RATON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK AND STATE ROAD
555.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3699 10452 3676 10450 3671 10471 3676 10499
3694 10501
TIME...MOT...LOC 1955Z 266DEG 23KT 3685 10489Special weather statement, Jun 2, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT JUN 2 2012
NMZ527-530-022045-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
216 PM MDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME
EASTERN COLFAX COUNTIES THROUGH 245 PM MDT...
AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FOLSOM...OR ABOUT 10 MILES
NORTH OF DES MOINES...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM AND STATE ROAD 456
NORTH AND EAST OF FOLSOM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10350 3685 10347 3674 10366 3674 10386
3675 10403 3699 10392
TIME...MOT...LOC 2015Z 256DEG 13KT 3691 10377The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:02 PM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| Jun 1, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 27 min |
| Jun 1, 7:14 PM MDT | Special Weather Statement | ABQ | Union | 46 min |
| Jun 2, 12:32 AM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| Jun 2, 1:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jun 2, 1:56 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jun 2, 2:57 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Jun 2, 3:09 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jun 2, 3:44 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 2, 3:50 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Jun 2, 3:51 PM MDT | Special Weather Statement | ABQ | San Miguel | 24 min |
| Jun 2, 4:18 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jun 2, 4:20 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Jun 2, 5:07 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Jun 2, 5:11 PM MDT | Special Weather Statement | ABQ | Quay | 34 min |
| Jun 2, 5:36 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 24 min |
| Jun 2, 5:48 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 57 min |
| Jun 2, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 35 min |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.